Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 104, NWS Shreveport, LA

April 11, 20165 counties in Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 11, 2016, 7:59 PM CDT for 5 counties in Texas. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 11, 2016, 7:59 PM CDT (00:59 UTC)
Expired
Apr 11, 2016, 8:47 PM CDT
In force
48 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Gregg County, TX, Harrison County, TX, Smith County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 118 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 11, 8:10 PM CDTHAIL 1.5Winona, TXPUBLIC POST PHOTO ON KLTV FACEBOOK PAGE OF PING PONG SIZE HAIL IN WINONA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 1:38 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 1.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2016-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1952 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2016-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1952 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
477 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
1.9
Supercell composite
9.4

Open this sounding in Storm Lab

The text

As transmitted.

470 
WUUS54 KSHV 120059
SVRSHV
TXC183-203-423-459-499-120200-
/O.NEW.KSHV.SV.W.0104.160412T0059Z-160412T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
759 PM CDT MON APR 11 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN HARRISON COUNTY IN NORTHEASTERN TEXAS...
  SOUTHEASTERN WOOD COUNTY IN NORTHEASTERN TEXAS...
  SOUTHERN UPSHUR COUNTY IN NORTHEASTERN TEXAS...
  GREGG COUNTY IN NORTHEASTERN TEXAS...
  NORTHEASTERN SMITH COUNTY IN NORTHEASTERN TEXAS...

* UNTIL 900 PM CDT

* AT 758 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HAWKINS...OR
  12 MILES NORTH OF TYLER...MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LONGVIEW...WHITE OAK...GLADEWATER...BIG SANDY...HAWKINS...CLARKSVILLE
  CITY...EAST MOUNTAIN...WEST MOUNTAIN...LIBERTY CITY...WINONA...UNION
  GROVE...WARREN CITY...JUDSON AND RED SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY
AWAY FROM WINDOWS.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3262 9536 3267 9470 3242 9471 3247 9536
TIME...MOT...LOC 0058Z 273DEG 24KT 3251 9526 

HAIL...1.00IN
WIND...60MPH
 
$$

06
1 follow-up statement
124 
WWUS54 KSHV 120147
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
847 PM CDT MON APR 11 2016

TXC183-203-423-459-499-120157-
/O.CAN.KSHV.SV.W.0104.000000T0000Z-160412T0200Z/
HARRISON TX-WOOD TX-UPSHUR TX-GREGG TX-SMITH TX-
847 PM CDT MON APR 11 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HARRISON...
SOUTHEASTERN WOOD...SOUTHERN UPSHUR...GREGG AND NORTHEASTERN SMITH
COUNTIES IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTHEASTERN TEXAS.

LAT...LON 3262 9536 3267 9470 3242 9471 3247 9536
TIME...MOT...LOC 0147Z 273DEG 24KT 3249 9487 

$$

06

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 7:05 PM CDT, 54 minutes earlier.

Area forecast discussion, Apr 11, 7:05 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
705 PM CDT MON APR 11 2016

.DISCUSSION...
UPDATE TO REMOVE SOME OF OUR NRN COUNTIES FROM SVR WATCH 85...TO
ADD SVR WATCH 86...WHICH REPLACES PORTIONS OF SVR WATCH 84. HAVE
ALSO MADE SOME CHANGES TO POPS FOR TONIGHT...MAINLY LOWERING FOR
THE MIDNIGHT TO 7 AM TIMEFRAME. WILL LIKELY MAKE SOME MORE CHANGES
LATER...SO STAY TUNED FOR THAT. /12/

&&

.PREV DISCUSSION... /ISSUED 629 PM CDT MON APR 11 2016/

AVIATION...
STRONG THUNDERSTORMS TO CONTINUE THROUGH THE EVENING BEFORE
SHIFTING SOUTH OF THE TERMINAL SITES BY 12/06Z. CEILINGS TO BECOME
MVFR/IFR AFTER 12/06Z WITH WINDS BECOMING NORTHEAST AT 5 TO 10
KNOTS. COULD SEE LINGERING -TSRA CONDITIONS THROUGH 12/09Z.
OTHERWISE...CONDITIONS TO GRADUALLY IMPROVE TO VFR AFTER 12/15Z.
/05/

PREV DISCUSSION... /ISSUED 323 PM CDT MON APR 11 2016/

DISCUSSION...
MULTIPLE AREAS OF CONVECTION CONTINUE ACROSS OUR REGION AND THOSE
ADJACENT. INITIAL WAVE THAT AFFECTED OUR NRN PORTIONS ALONG A
STALLED OUTFLOW BOUNDARY HAS WEAKENED CONSIDERABLY OVER THE LAST
HOUR OR SO. TSTMS ACROSS SRN OK AND ACROSS DEEP E TX SEEM TO BE
BEING AIDED BY SHORTWAVE MOVING ACROSS TX...ALTHOUGH EACH IS
WORKING WITH DIFFERENT SFC FEATURES. OK STORMS FORMING ALONG
DEVELOPING COLD FRONT...WHILE FURTHER S THE STORMS SEEM TO BE
WORKING ON THE EDGE OF THE ENTRAINING DRY MID LEVEL AIR. EXPECT
FOR MORE STORMS TO DEVELOP/MOVE INTO OUR REGION LATER THIS
AFTERNOON/TONIGHT WITH THE POTENTIAL FOR LARGE HAIL...DAMAGING
WINDS...AND ISOLD TORNADOES AS THE SHORTWAVE PUSHES EWD. SVR
WATCHES 84 AND 85 REMAIN IN EFFECT UNTIL 7 PM AND 9 PM
RESPECTIVELY...AND WOULDN'T BE SURPRISED IF SOME PORTION OF THE
WATCH NEEDS TO BE EXTENDED TO SEE US THROUGH THE END OF THE EVENT.
CONVECTION SHOULD BE WINDING DOWN/MOVING OUT OF OUR REGION BY
AROUND MIDNIGHT...AS THE LOSS OF DAYTIME HEATING EVENTUALLY DIMINISHES
AVAILABLE INSTABILITY.

COOLER TEMPS EXPECTED FOR TUE/WED IN THE WAKE OF TODAY'S COLD
FRONT. HOWEVER...VERY LITTLE RECOVERY IS EXPECTED AS THE SHORTWAVE
MOVES EWD AND ANOTHER TROF APPROACHES FROM THE W. SHWRS/TSTMS WILL
MOVE BACK INTO THE REGION TUESDAY NIGHT AND CONTINUE TO BE
POSSIBLE THROUGH MUCH OF THURSDAY BEFORE THE SLOW-MOVING TROF
MOVES INTO THE MID MS VALLEY THURSDAY NIGHT/FRIDAY.

SLY FLOW AT THE SFC WILL KEEP OUR TEMPS NEAR NORMAL FOR THE END OF
THE WORK WEEK AND INTO THE WEEKEND. ANOTHER SLOW-MOVING CLOSED
UPPER LOW WILL DRIFT EWD INTO THE NM AND BRING SHWRS/TSTMS TO THE
REGION ONCE AGAIN FOR THE WEEKEND AND INTO NEXT WORK WEEK. MODEL
SOLUTIONS DIVERGE JUST BEYOND THE SEVEN DAY PD...SO LOOK FOR POPS
TO REMAIN CONSERVATIVE UNTIL THESE SOLUTIONS COME INTO BETTER
AGREEMENT. /12/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  59  68  52  69 /  60  10  50  40
MLU  58  67  52  69 /  80  20  30  40
DEQ  53  67  47  67 /  80   0  30  20
TXK  53  66  49  67 /  70  10  40  20
ELD  52  66  49  67 /  80  10  20  20
TYR  58  68  53  69 /  40  10  60  40
GGG  58  68  52  69 /  40  10  60  40
LFK  65  74  56  70 /  40  20  60  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

12
Hazardous weather outlook, Apr 11, 10:40 AM CDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1040 AM CDT MON APR 11 2016

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-121545-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1040 AM CDT MON APR 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP...INCREASING
IN COVERAGE AND INTENSITY AS THE DAY PROGRESSES. SEVERE STORMS
ARE LIKELY AND WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL...
DAMAGING WINDS...AND A FEW TORNADOES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

FOR MIDWEEK...ANOTHER DISTURBANCE WILL MOVE EASTWARD BRINGING MORE
SHOWERS AND THUNDERSTORMS THROUGH THURSDAY MORNING...MAINLY ALONG
AND SOUTH OF I 20. MORE THUNDERSTORMS WILL BE POSSIBLE DURING THE
WEEKEND AS WELL...AS ANOTHER DISTURBANCE APPROACHES.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS WILL BE NEEDED LATER TODAY.

12

In the hours before

Special weather statement, Apr 11, 6:15 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
615 PM CDT MON APR 11 2016

LAZ002-003-005-012-120000-
LINCOLN LA-BOSSIER LA-WEBSTER LA-BIENVILLE LA-
615 PM CDT MON APR 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR BIENVILLE...SOUTHEASTERN
BOSSIER...SOUTHEASTERN WEBSTER AND SOUTHWESTERN LINCOLN PARISHES
UNTIL 700 PM CDT...

AT 614 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
RINGGOLD...OR 21 MILES SOUTHEAST OF BOSSIER CITY...MOVING NORTHEAST AT
45 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ARCADIA...RINGGOLD...GIBSLAND...DUBBERLY...HEFLIN...BIENVILLE...JAMESTOWN...
BRYCELAND...MOUNT LEBANON...NOLES LANDING...OGDEN...ADA...SAILES...BRICE...
CURTIS...KORAN...LAKE BISTINEAU SOUTH...PLUM ORCHARD LANDING AND LAKE
BISTINEAU NORTH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
NORTHWESTERN LOUISIANA.

LAT...LON 3223 9328 3224 9344 3239 9354 3259 9315
      3259 9290 3241 9278
TIME...MOT...LOC 2314Z 241DEG 40KT 3231 9338

19
Special weather statement, Apr 11, 6:31 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
631 PM CDT MON APR 11 2016

LAZ004>006-014-120030-
UNION LA-OUACHITA LA-CLAIBORNE LA-LINCOLN LA-
631 PM CDT MON APR 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR UNION...LINCOLN...EASTERN
CLAIBORNE AND NORTHERN OUACHITA PARISHES UNTIL 730 PM CDT...

AT 628 PM CDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS FROM LISBON TO FARMERVILLE AND SOUTH TO RUSTON AND
MONROE...MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MONROE...RUSTON...CLAIBORNE...WEST MONROE...GRAMBLING...SWARTZ...
FARMERVILLE...BERNICE...STERLINGTON...COOLEY...DUBACH...CHOUDRANT...
SIMSBORO...MARION...JUNCTION CITY...VIENNA...LISBON...DOWNSVILLE...
SPEARSVILLE AND LILLIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
NORTHWESTERN LOUISIANA.

LAT...LON 3250 9288 3301 9288 3300 9207 3297 9208
      3292 9207 3287 9208 3284 9206 3283 9207
      3280 9205 3276 9206 3274 9205 3273 9207
      3269 9205 3270 9203 3271 9204 3271 9197
      3268 9197 3266 9194 3250 9192
TIME...MOT...LOC 2328Z 251DEG 34KT 3263 9237

19
Local storm report, Apr 11, 6:50 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
650 PM CDT MON APR 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             BETTIE                  32.81N 94.97W
04/11/2016  E2.75 INCH       UPSHUR             TX   PUBLIC

            BASEBALL SIZED HAIL REPORTED AT UNION HILL
            HIGH SCHOOL...

&&

MD
Local storm report, Apr 11, 7:46 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
746 PM CDT MON APR 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     TSTM WND DMG     6 NW MARSHALL           32.60N  94.42W
04/11/2016                   HARRISON           TX   TRAINED SPOTTER

            TREES DOWNALONG FM2208

&&

EVENT NUMBER SHV1600316

27
Local storm report, Apr 11, 7:51 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
751 PM CDT MON APR 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             5 NE MARSHALL           32.59N  94.29W
04/11/2016  E1.00 INCH       HARRISON           TX   FIRE DEPT/RESCUE

&&

EVENT NUMBER SHV1600317

27
Local storm report, Apr 11, 7:59 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
759 PM CDT MON APR 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 PM     FLASH FLOOD      FARMERVILLE             32.77N  92.40W
04/11/2016                   UNION              LA   911 CALL CENTER

            NUMEROUS COUNTY ROADS FLOODED

&&

EVENT NUMBER SHV1600318

27

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 7:11 PM CDTSevere Thunderstorm WarningSHVSmith, Wood64 min
Apr 11, 7:31 PM CDTSevere Thunderstorm WarningSHVHarrison, Marion59 min
Apr 11, 7:33 PM CDTAreal Flood AdvisorySHVCass, Harrison, Marion117 min
Apr 11, 7:46 PM CDTSevere Thunderstorm WarningSHVSmith59 min
Apr 11, 8:28 PM CDTSevere Thunderstorm WarningSHVCherokee, Gregg, Harrison, Rusk, Smith62 min
Apr 11, 9:13 PM CDTSevere Thunderstorm WarningSHVPanola, Rusk49 min
Apr 11, 11:24 PM CDTSpecial Weather StatementSHVShelby51 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.